MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k180291.Event summary: as reported, a cook silicone balloon hysterosalpingography injection catheter leaked during an unspecified procedure.The leakage occurred at the joint of the inflation port.A replacement device was used to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, specifications, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.One open package containing a cook silicone balloon catheter was returned for investigation in a used condition.A kink was observed in the inflation tube located 3cm from the connector cap.The balloon in the distal tip was ruptured at the notch port.A functional test was performed by inflating the balloon with water.The balloon did not inflate due to rupture; no leaking was noted the inflation valve and flare at the proximal end of the catheter.Water was flushed through the extension tube on the large lumen noting no leakage from the fittings or flare.A document- based investigation evaluation was performed.No related non-conformance were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device is included with instructions for use which caution, ¿do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Refer to product label or the inflation check valve on the balloon device for appropriate balloon volume.¿ based on the available information, cook has concluded that unintended user error contributed to this incident.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
As reported, a cook silicone balloon hysterosalpingography injection catheter leaked during an unspecified procedure.The leakage occurred at the joint of the inflation port.A replacement device was used to complete the procedure.No adverse effects to the patient have been reported as a result of this occurrence.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11692706
Report Number1820334-2021-01168
Device Sequence Number2980761
Product Code LKF
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)220711(10)9874272
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number9874272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2021
Initial Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight55